Is it safe to take Viagra post quadruple bypass surgery?

default
Posted on Tue, 8 Sep 2015 in Hypertension and Heart Disease
Question: Had quadruple bypass 22 months ago. Is viagra safe to use.
doctor
Answered by Dr. Ilir Sharka 39 hours later
Brief Answer:
Viagra is safe as long as you avoid some drug interactions

Detailed Answer:
Hello!

Thank you for asking on HCM!

I understand your concern and would like to explain that your bypass procedure does not impose any contraindications to Viagra use.

So Viagra is safe in your situation.

The only issue to take into consideration is to avoid concomitant use of Viagra and nitrates, because of potential dangerous adverse effects of this combination, leading to a vascular collapse.

From the other side antihypertensive drugs like calcium channel blockers, ACE inhibitors, ARBs, etc. can result in adverse effects like hypotension when combined with Viagra.

So I recommend consulting with your attending physician, if you are taking the above drugs, to consider making some changes to your antihypertensive therapy (to lower the doses) and avoid concomitant use of nitrates and Viagra.

Hope to have been helpful!

Feel free to ask any other questions whenever you need!

Best wishes,
Dr.Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7209 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Hypotension

doctor1 MD

Respected madam, I am an anaesthesiologist working in a sudivision hospital . Recently i had a pt of hypothyroidism going for cs. her starting BP...

doctor1 MD

Hi my dad has had prostrate cancer and received radium treatment which finished December 2012 In May 2013 he had a triple heart by-pass, 9 months...

doctor1 MD

Hello, My 87-year-old father s blood pressure this morning is 73 over 45. He takes Valsartan everyday but I did not give it to him today as I...

doctor1 MD

Sorry--was looking at other areas of this website for answers to my question---my 90 year old dad, relatively healthy till past few months with low...

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have...

doctor1 MD

I have copd . My blood pressure is usually around 126/70. The past couple of days it has been around 118/64. I also take benazapril . Should I be...

doctor1 MD

I may a rash from Epsom salt. I used it for my sore knee. The rash is all over my body. I have felt nausea in the stomach and weakness.

Get personalised answers from verified doctor in minutes across 80+ specialties

166 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2